MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP PROLACTIN (PRL); PROLACTIN (PRL) IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP PROLACTIN (PRL); PROLACTIN (PRL) IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report discordant, a low advia centaur xp prolactin (prl) result on a male patient.No clinical information or historical prl results were provided for this patient.The sample recovered 8.15 ng/ml and 8.73 ng/ml when tested neat (undiluted) and 9.50 ng/ml when diluted 1:5.Further dilutions performed were 1:40, 1:200, 1:250 and 1:300.The prl values increased as the dilution factors increased but the relative light units (rlus) decreased.This is likely due to the sample being over-diluted and not a hook effect.There is the potential of reading below analytical sensitivity (on high dilution) and when multiplied by the dilution factor it could cause the prl dose to show an increase.The large dilution factors need to be used cautiously.Quality control and other patient samples are not affected.This issue only affected this patient sample.The sample is not available for further internal investigation and the patient is not scheduled to be redrawn.The customer continues to report controls and patients on the advia centaur prolactin assay.A potential product issue has not been identified.The instructions for use (ifu) states the following in the interpretation of results section: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the assay is performing within specification.No further evaluation of the device is required.Mdr 1219913-2020-00342 and mdr 1219913-2020-00445 were filed for the repeat results from the same patient on two different days.
 
Event or Problem Description
A false low advia centaur xp prolactin (prl) result was obtained on a patient and the reported result was questioned by the physician(s).The physician was expecting a higher prolactin result.The customer performed repeat neat (undiluted) testing of the sample, resulting low.Further sample dilutions were performed and the prl results increased as the dilution factor increased.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, low advia centaur prolactin (prl) result.

Brand Name
ADVIA CENTAUR XP PROLACTIN (PRL)
Common Device Name
PROLACTIN (PRL) IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10722397
Report Number1219913-2020-00341
Device Sequence Number19696975
Product Code CFT
UDI-Device Identifier00630414177267
UDI-Public00630414177267
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K904714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Model NumberN/A
Device Catalogue Number10309975
Device Lot Number184
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Initial Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1